Dermatology Expert Forum
Thinning skin
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Thinning skin

12 years ago, I was diagnosed with polymyalgia rheumatica.  The only help I could get was from prednisone. I was on 20 mg/daily for about 5 years.  I am now 63, in excellent health and people think I am only in my late 40's.  The skin on my forearms has become VERY thin.  I currently have a 1 inch x 2 inch lesion which was caused by a bump,  all of the skin in that area just peeled back and it bleeds profusely.  I also have many large spots of blood under the skin.  This only occurs on my forearms.  Is there something I can do to make the skin tougher.
242489_tn?1210500813
As they age, many people develop easy bruising on the hands and forearms.  Even minor trauma can cause a purple bruise or tear.

The prednsiione you took years ago is no longer involved in "thinning the skin."  I would ask your doctor whether you have any current condition which would make your skin more fragile.

If you have no such condition--and I expect you don't--then it's just a matter of age, and except for avoiding trauma when possible, there really isn't anything I know of which you can do.

Best.

Dr. Rockoff
3 Comments
Blank
Avatar_n_tn
Everyone, It is not totally true that nothing can be done about thinning skin. No matter what age you are. Go to your GP and ask for Retin-A. You may need to go to a Dermatologist to get this, it is primarily administered by prescription in the US. But some of the high-end cosmetics have retin A in them. Give a 6 week shot and let me know what your results are. Good Luck..!!
Blank
Avatar_n_tn
Everyone, It is not totally true that nothing can be done about thinning skin. No matter what age you are. Go to your GP and ask for Retin-A. You may need to go to a Dermatologist to get this, it is primarily administered by prescription in the US. But some of the high-end cosmetics have retin A in them. Give a 6 week shot and let me know what your results are. Good Luck..!!
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank